# SDR CA031117007

- Difficulty date: November 10, 2003
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Stbros SD360
- Aircraft time: 28,198 hours
- Engine: Pwa PT6A65AR
- Propeller: Hartzl HCB5MP3
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Lamp
- Part number: 8623
- Condition: Shorted
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) TRANSFORMER IS DESIGNED TO STEP DOWN 115 VAC SUPPLY VOLTAGE TO A MAX OF 5 VAC REQUIRED BY REST OF CIRCUITRY.  OUTPUT WIRES FROM ABOVE MENTIONED TRANSFORMER ARE INCREASED IN GAUGE SIZE TO 16 AWG, SO THAT IN  EVENT OF A GROUND FAULT TRANSFORMER OUTPUT WIRING WOULD HAVE SUFFICIENT ELECTRICAL CURRENT CAPACITY TO TRIP CB AND PROTECT OVER ALL CIRCUIT INTEGRITY.  DUE TO A DESIGN OVERSIGHT, ONE OF TWO TRANSFORMER OUTPUT WIRES SELECTED WAS OF INSUFFICIENT SIZE, 24 AWG. THEREFORE, ANY GROUND FAULTED COMPONENT PRESENT ON ITS ASSOCIATED LIGHTING BUSS IE:  LAMP MODULE, CAUSED THIS WIRE TO ACT LIKE AN ELECTRICAL HEATING ELEMENT.  THIS CAUSED A SERIOUS FIRE HAZARD SITUATION, DUE TO EXCESSIVE CURRENT FLOW WITHIN CIRCUIT.
